Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Subordination by convex functions


Authors: D. J. Hallenbeck and Stephan Ruscheweyh
Journal: Proc. Amer. Math. Soc. 52 (1975), 191-195
MSC: Primary 30A32
DOI: https://doi.org/10.1090/S0002-9939-1975-0374403-3
MathSciNet review: 0374403
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The following theorem is proven: Let $ F(z)$ be convex and univalent in $ \Delta = \{ z:\vert z\vert < 1\} ,F(0) = 1$. Let $ f(z)$ be analytic in $ \Delta ,f(0) = 1,f'(0) = \ldots = {f^{(n - 1)}}(0) = 0$, and let $ f(z) \prec F(z)$ in $ \Delta $. Then for all $ \gamma \ne 0$, Re $ \gamma \geqslant 0$,

$\displaystyle {\gamma _z}^{ - \gamma }\int_0^z {{\tau ^{\gamma - 1}}f(\tau )d\t... ...^{ - \gamma /n}}\int_0^{{z^{1/n}}} {{\tau ^{\gamma - 1}}F({\tau ^n})d\tau .} } $

This theorem, in combination with a method of D. Styer and D. Wright, leads to the following Corollary. Let $ f(z),g(z)$ be convex univalent in $ \Delta ,f(0) = f''(0) = g(0) = g''(0) = 0$. Then $ f(z) + g(z)$ is starlike univalent in $ \Delta $. Other applications of the theorem are concerned with the subordination of $ f(z)/z$ where $ f(z)$ belongs to certain classes of convex univalent functions.

References [Enhancements On Off] (What's this?)

  • [1] L. Brickman, D. J. Hallenbeck, T. H. MacGregor and D. R. Wilken, Convex hulls and extreme points of families of starlike and convex mappings, Trans. Amer. Math. Soc. 185 (1973), 413-428. MR 0338337 (49:3102)
  • [2] C. Carathéodory, Funktionentheorie, Band 2, Birkhäuser, Basel, 1950; English transl., Chelsea, New York, 1954. MR 12, 248; 16, 346.
  • [3] D. J. Hallenbeck, Convex hulls and extreme points of some families of univalent functions, Trans. Amer. Math. Soc. 192 (1974), 285-292. MR 0338338 (49:3103)
  • [4] I. S. Jack, Functions starlike and convex of order $ \alpha $, J. London Math. Soc. (2) 3(1971), 469-474. MR 43 #7611. MR 0281897 (43:7611)
  • [5] S. Ruscheweyh, New criteria for univalent functions, Proc. Amer. Math. Soc. 49 (1975), 109-115. MR 0367176 (51:3418)
  • [6] S. Ruscheweyh and T. Sheil-Small, Hadamard products of schlicht functions and the Polya-Schoenberg conjecture, Comment. Math. Helv. 48 (1973), 119-135. MR 0328051 (48:6393)
  • [7] E. Strohhäcker, Beiträge zur Theorie der schlichten Funktionen, Math. Z. 37 (1933), 356-380. MR 1545400
  • [8] D. Styer and D. J. Wright, On the valence of the sum of two convex functions, Proc. Amer. Math. Soc. 37 (1973), 511-516. MR 47 #2049. MR 0313495 (47:2049)
  • [9] T. J. Suffridge, Some remarks on convex maps of the unit disk, Duke Math. J. 37 (1970), 775-777. MR 42 #4722. MR 0269827 (42:4722)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A32

Retrieve articles in all journals with MSC: 30A32


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0374403-3
Keywords: Subordination, convolution, convex
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society